Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 694, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 31, 2016, 4:04 PM CDT for Hughes County, Pontotoc County, Seminole County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 4:04 PM CDT (21:04 UTC)
- Expired
- Jul 31, 2016, 4:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hughes County, OK, Pontotoc County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 85 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
952
WUUS54 KOUN 312104
SVROUN
OKC063-123-133-312145-
/O.NEW.KOUN.SV.W.0694.160731T2104Z-160731T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CDT SUN JUL 31 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHEASTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHWESTERN HUGHES COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 445 PM CDT
* AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANCIS...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...ALLEN...FRANCIS...SASAKWA...ATWOOD AND SPAULDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3472 9655 3483 9672 3512 9656 3496 9627
TIME...MOT...LOC 2104Z 211DEG 12KT 3485 9658
HAIL...1.00IN
WIND...60MPH
$$
112 follow-up statements
163
WWUS54 KOUN 312124
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
424 PM CDT SUN JUL 31 2016
OKC063-123-133-312145-
/O.CON.KOUN.SV.W.0694.000000T0000Z-160731T2145Z/
SEMINOLE OK-PONTOTOC OK-HUGHES OK-
424 PM CDT SUN JUL 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN SEMINOLE...NORTHEASTERN PONTOTOC AND SOUTHWESTERN
HUGHES COUNTIES...
AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANCIS...AND
WAS DRIFTING SLOWLY NORTHEAST.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...ALLEN...FRANCIS...SASAKWA...ATWOOD AND SPAULDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3472 9655 3483 9672 3512 9656 3496 9627
TIME...MOT...LOC 2123Z 217DEG 3KT 3484 9659
HAIL...1.00IN
WIND...60MPH
$$
11574
WWUS54 KOUN 312139
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT SUN JUL 31 2016
OKC063-123-133-312149-
/O.EXP.KOUN.SV.W.0694.000000T0000Z-160731T2145Z/
SEMINOLE OK-PONTOTOC OK-HUGHES OK-
439 PM CDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEMINOLE...
NORTHEASTERN PONTOTOC AND SOUTHWESTERN HUGHES COUNTIES WILL EXPIRE AT
445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3472 9655 3483 9672 3512 9656 3496 9627
TIME...MOT...LOC 2138Z 211DEG 12KT 3484 9659
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:42 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 31, 1:42 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Norman OK 142 PM CDT SUN JUL 31 2016 .DISCUSSION... Scattered thunderstorms are expected in the very hot and humid airmass over southern Oklahoma this afternoon in the wake of the weak upper wave passing to the east. This should end by sunset and start a week of lower rain chances and increasing heat. the upper ridge is expected to build again from the southeast into Oklahoma. One weak mid-level wave is expected to pass on the upper high's northwest zone later Monday or early Tuesday and bring a chance for storms in the northwest corner of Oklahoma. Beyond that, the week looks very hot but not quite as humid as last week. The next good chance for rain and thunderstorms comes late next week and into the weekend with the approach of a front from Kansas and slightly more southwesterly flow over northern Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 96 74 98 / 20 10 0 10 Hobart OK 76 99 75 99 / 10 10 0 0 Wichita Falls TX 76 100 75 100 / 20 10 0 0 Gage OK 74 98 73 98 / 10 10 20 10 Ponca City OK 76 97 76 98 / 10 10 0 10 Durant OK 76 98 74 99 / 30 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/09
Hazardous weather outlook, Jul 31, 11:32 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1132 AM CDT SUN JUL 31 2016 OKZ004>048-050>052-TXZ083>090-011645- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1132 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON... WITH THE HIGHEST CHANCES IN SOUTHEAST OKLAHOMA. GUSTY WINDS... HEAVY RAINFALL... AND FREQUENT LIGHTNING WILL BE THE MAIN IMPACTS. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... ISOLATED STORMS MAY OCCUR MOST DAYS DURING THE UPCOMING WEEK ACROSS NORTHWEST OKLAHOMA. THE PROBABILITY OF SEVERE WEATHER IS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 30
In the hours before
Special weather statement, Jul 31, 1:36 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 136 PM CDT SUN JUL 31 2016 OKZ040-311845- GARVIN OK- 136 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARVIN COUNTY UNTIL 145 PM CDT... AT 129 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF PAULS VALLEY...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3466 9709 3471 9718 3482 9712 3475 9698 TIME...MOT...LOC 1829Z 216DEG 16KT 3475 9710 MAXWELL
Special weather statement, Jul 31, 1:46 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT SUN JUL 31 2016
OKZ040-311915-
GARVIN OK-
146 PM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARVIN COUNTY UNTIL
215 PM CDT...
AT 144 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF WYNNEWOOD... MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3469 9697 3464 9713 3468 9722 3484 9710
3481 9695
TIME...MOT...LOC 1844Z 229DEG 6KT 3469 9712
MAXWELLSpecial weather statement, Jul 31, 2:17 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT SUN JUL 31 2016
OKZ040-311930-
GARVIN OK-
217 PM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARVIN COUNTY UNTIL
230 PM CDT...
AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WYNNEWOOD...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3464 9709 3464 9711 3471 9721 3486 9706
3486 9705 3482 9694 3471 9693
TIME...MOT...LOC 1914Z 229DEG 12KT 3469 9709
MAXWELLSpecial weather statement, Jul 31, 3:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN JUL 31 2016
OKZ031-032-042-312100-
PONTOTOC OK-HUGHES OK-SEMINOLE OK-
325 PM CDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC...HUGHES
AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 400 PM CDT...
AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ATWOOD...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3480 9645 3490 9657 3520 9631 3501 9609
3500 9609
TIME...MOT...LOC 2024Z 225DEG 14KT 3496 9639
MAXWELLSpecial weather statement, Jul 31, 3:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 357 PM CDT SUN JUL 31 2016 OKZ031-032-042-312130- PONTOTOC OK-HUGHES OK-SEMINOLE OK- 357 PM CDT SUN JUL 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC... SOUTHWESTERN HUGHES AND SOUTHEASTERN SEMINOLE COUNTIES UNTIL 430 PM CDT... AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRANCIS...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3472 9660 3481 9674 3510 9656 3494 9629 TIME...MOT...LOC 2056Z 215DEG 14KT 3485 9658 MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:01 PM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Jul 30, 7:21 PM CDT | Areal Flood Advisory | OUN | Garvin, Murray | 114 min |
| Jul 30, 7:28 PM CDT | Special Weather Statement | OUN | Pottawatomie | 32 min |
| Jul 30, 7:51 PM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| Jul 31, 1:36 PM CDT | Special Weather Statement | OUN | Garvin | 9 min |
| Jul 31, 1:46 PM CDT | Special Weather Statement | OUN | Garvin | 29 min |
| Jul 31, 2:17 PM CDT | Special Weather Statement | OUN | Garvin | 13 min |
| Jul 31, 3:25 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
| Jul 31, 3:57 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Jul 31, 4:38 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 112 min |
| Jul 31, 4:42 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Jul 31, 5:13 PM CDT | Special Weather Statement | OUN | Garvin | 32 min |
| Jul 31, 5:23 PM CDT | Special Weather Statement | OUN | McClain | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.